Alert archive / Nevada / Wind Advisories in 2012
Wind Advisory 25, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 25, 2012, 2:35 PM PDT for Elko County, Nevada. It took effect at May 26, 2012, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2012, 2:35 PM PDT (21:35 UTC)
- In effect from
- May 26, 2012, 12:00 PM PDT
- Expired
- May 26, 2012, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
859 WWUS75 KLKN 252135 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 235 PM PDT FRI MAY 25 2012 .A STRONG STORM SYSTEM WILL BE MOVING THROUGH NEVADA THIS WEEKEND. WINDS WILL BE STRONG ACROSS THE EAST-CENTRAL PART OF THE STATE THIS AFTERNOON AND EVENING. WINDS WILL BE STRONGEST ACROSS NORTHEAST NYE COUNTY AND SOUTHEAST WHITE PINE COUNTY INCLUDING THE GREAT BASIN PARK. AFTER SUBSIDING FOR A TIME LATER TONIGHT...GUSTY WINDS WILL REDEVELOP AGAIN ON SATURDAY PARTICULARLY ACROSS SOUTHEASTERN ELKO COUNTY. NVZ033-260600- /O.NEW.KLKN.WI.Y.0025.120526T1900Z-120527T0400Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 235 PM PDT FRI MAY 25 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TO 9 PM PDT SATURDAY * WINDS: WEST 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * TIMING: SATURDAY AFTERNOON AND EARLY EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT ALONG I-80 AND ALTERNATE U.S. HIGHWAY 93 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-041-260600- /O.CON.KLKN.WI.Y.0024.000000T0000Z-120526T0600Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 235 PM PDT FRI MAY 25 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * TIMING: CONTINUING THROUGH MOST OF THIS EVENING. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: WINDS WILL MAKE DRIVING DIFFICULT ALONG U.S. HIGHWAYS 6...50 AND 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
4 follow-up statements
718 WWUS75 KLKN 260542 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1042 PM PDT FRI MAY 25 2012 .A STRONG STORM SYSTEM CONTINUES TO MOVE THROUGH THE STATE AND GUSTY WINDS WILL CONTINUE OVERNIGHT. HOWEVER WINDS HAVE HAVE DECREASED TO THE POINT THAT A WIND ADVISORY IS NO LONGER WARRANTED FOR CENTRAL NEVADA. WINDS WILL INCREASE TOMORROW ACROSS EASTERN NEVADA INCLUDING THE WENDOVER AREA AS THE LOW PRESSURE SYSTEM MOVES THROUGH NORTHEAST NEVADA. NVZ035-041-260645- /O.EXP.KLKN.WI.Y.0024.000000T0000Z-120526T0600Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 1042 PM PDT FRI MAY 25 2012 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. $$ NVZ033-270400- /O.CON.KLKN.WI.Y.0025.120526T1900Z-120527T0400Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 1042 PM PDT FRI MAY 25 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT SATURDAY. * WINDS: WEST 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * TIMING: SATURDAY AFTERNOON AND EARLY EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT ALONG I-80 AND ALTERNATE U.S. HIGHWAY 93 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
028 WWUS75 KLKN 260912 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 212 AM PDT SAT MAY 26 2012 .A STRONG STORM SYSTEM CONTINUES TO MOVE THROUGH THE STATE AND GUSTY WINDS WILL CONTINUE. WINDS WILL BE STRONGEST OVER EASTERN NEVADA TODAY INCLUDING THE WENDOVER AREA AS THE LOW PRESSURE SYSTEM MOVES THROUGH NORTHEAST NEVADA. NVZ033-270100- /O.CON.KLKN.WI.Y.0025.120526T1900Z-120527T0400Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 212 AM PDT SAT MAY 26 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: WEST 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * TIMING: SATURDAY AFTERNOON AND EARLY EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT ALONG I-80 AND ALTERNATE U.S. HIGHWAY 93 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
853 WWUS75 KLKN 262137 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 237 PM PDT SAT MAY 26 2012 .A STRONG STORM SYSTEM CONTINUES TO MOVE THROUGH THE STATE AND GUSTY WINDS WILL CONTINUE. WINDS WILL BE STRONGEST OVER EASTERN NEVADA TODAY INCLUDING THE WENDOVER AREA AS THE LOW PRESSURE SYSTEM MOVES THROUGH NORTHEAST NEVADA. NVZ033-270400- /O.CON.KLKN.WI.Y.0025.000000T0000Z-120527T0400Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 237 PM PDT SAT MAY 26 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON AND EARLY EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER. * IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT ALONG I-80 AND ALTERNATE U.S. HIGHWAY 93 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
651 WWUS75 KLKN 270335 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 835 PM PDT SAT MAY 26 2012 NVZ033-270445- /O.EXP.KLKN.WI.Y.0025.000000T0000Z-120527T0400Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 835 PM PDT SAT MAY 26 2012 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS ACROSS SOUTHEASTERN ELKO COUNTY THIS EVENING HAVE DECREASED TO BELOW ADVISORY LEVELS. WEST TO NORTHWEST WINDS WILL CONTINUE TO BE 10 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THE EVENING...ALTHOUGH ISOLATED GUSTS TO 45 MPH COULD BE POSSIBLE. HOWEVER...THE THREAT FOR STRONG WINDS HAS ENDED...THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 25, 9:40 AM PDT, 4 hours 55 minutes earlier.
Area forecast discussion, May 25, 9:40 AM PDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 940 AM PDT FRI MAY 25 2012 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT BASIN TODAY BRINGING IN COOLER AIR...SHOWERS...AND SOME THUNDERSTORMS. SHOWERS WILL SPREAD ACROSS MOST OF THE GREAT BASIN TODAY. AS THIS LOW MAKES ITS WAY THROUGH THE STATE THIS WEEKEND...THE MOUNTAINS OF NORTHERN AND EAST CENTRAL NEVADA WILL ACCUMULATE SEVERAL INCHES OF SNOW. SHOWERS WILL BE TAPERING OFF SUNDAY AND A WARMING TREND WILL BEGIN ON MEMORIAL DAY. && .UPDATE...INCREASED ISOLATED THUNDERSTORM COVERAGE ACROSS THE REGION FOR THIS AFTERNOON AND THIS EVENING. DON'T NECESSARILY THINK THERE WILL BE ANY MORE THUNDERSTORMS THAN PREVIOUSLY EXPECTED...JUST DON'T FEEL CONFIDENT THAT THEY WILL BE AS CONFINED AS PREVIOUSLY THOUGHT ESPECIALLY GIVEN MOST RECENT NAM AND GFS LI'S PREDICTED TO BE NEGATIVE ACROSS CENTRAL NEVADA...AND GIVEN RECENT CU BUILDUPS IN CENTRAL NEVADA. NO OTHER CHANGES AT THIS TIME. RCM && .PREV DISCUSSION... /ISSUED AT 313 AM / SHORT TERM...TODAY THROUGH SATURDAY. OVERVIEW. SHOWERS HAVE BEEN TAPERING OFF OVER NORTHERN NEVADA THIS MORNING. SOME STRONGER SHOWERS BEGAN DEVELOPING OVER WESTERN NEVADA AFTER MIDNIGHT...RENO WFO HAD SNOW SHOWERS WITH LIGHT ACCUMULATIONS ON GRASSY AREAS AS RNO AIRPORT TEMPERATURES WERE IN THE 40S WITH LIGHT RAIN. MODELS ARE INDICATING THE CENTER OF THE ELONGATED INCOMING UPPER LOW TO BE OVER THE CA/OR BORDER AT THIS TIME. THE RUC AND NAM 09Z TIMING SEEMS ABOUT RIGHT WHILE THE GFS/ECMWF MAY BE A LITTLE LATE ON THE TIMING. THE ECMWF AND THE NAM BOTH DEVELOP SHOWERS WHERE THEY ARE OCCURRING AT THIS TIME HOWEVER A TAD LATE. THINK THE ENERGY AROUND THIS SYSTEM IS BEING UNDERPLAYED. THAT BEING SAID...CANNOT GET MUCH BETTER AGREEMENT WITH THE TRACKING OF THIS FEATURE THROUGH SATURDAY EVENING. TODAY AND TONIGHT. THE MODEL DEPICTION OF THE UPPER JET FLOW IS LEANING TOWARDS BALANCE AT THIS TIME AND THE CORE IS OVER CENTRAL NEVADA THIS MORNING. HOWEVER FURTHER DIGGING IS POSSIBLE AS THE WESTERN CORE IS WILL REMAIN SLIGHTLY STRONGER TODAY AND KEEP THE LOW STRETCHED...ALLOWING FOR DELAYED PRECIPITATION PROGRESS INTO CENTRAL NEVADA. CONDITIONS WILL BE VERY DRY AGAIN TODAY IN CENTRAL NEVADA. HAVE ISSUED A RED FLAG WARNING FOR FIRE ZONES 455 AND 457 AND A WIND ADVISORY FOR ZONES 035 AND ZONES 041. WINDS WILL BE STRONGEST OVER NORTHEASTERN NYE COUNTY AND SOUTHEASTERN PORTION OF WHITE PINE COUNTY. THINKING GREAT BASIN PARK AREA WILL SEE STRONGEST WINDS BUT ELY GUIDANCE HAS INCREASED THE LAST TWO MODEL RUNS. WIND GUSTS UP TO 50 MPH EXPECTED...THE GREAT BASIN PARK BASE COULD GET OVER 50 MPH. MOST OF THE QUANTIFIABLE PRECIPITATION SHOULD BE OVER HUMBOLDT COUNTY TODAY AS THE UPPER ENERGY PULLS THE MOISTURE AWAY FROM MOST OF THE CWFA. SNOW LEVELS WILL BE AROUND 6500 FEET OVER NORTHWEST NEVADA AND ANY THUNDERSTORMS THAT DEVELOP SHOULD BE CONFINED TO THE NORTH. THE MU CAPE IS LOW SO DO NOT EXPECT THUNDERSTORMS TO MAINTAIN OVERNIGHT AS THE CENTER OF THE LOW MOVES INTO NEVADA. SATURDAY. THE CENTER OF THE UPPER LOW IS PURPORTED TO MOVE THROUGH TONOPAH AND THEN LIFT NORTH AND TRACK THROUGH NE NV. AN INTENSE PRECIPITATION CORE IS PROPOSED BY THE MODELS STRETCHING FROM TONOPAH THROUGH NORTHERN ELKO COUNTY. THINK THUNDERSTORM DEVELOPMENT WILL BE EAST OF THIS CORE WHERE THE MOST INSTABILITY IS APPEARING NEAR THE CENTER OF THE STACKED LOW AND UNDER THE 110KT JET FEATURE. A MIX OF RAIN AND SNOW IS POSSIBLE BELOW 6500 FEET HOWEVER NO ACCUMULATIONS ARE EXPECTED BELOW THAT LEVEL. THE RUBY MOUNTAINS COULD ACCUMULATE 4-6 INCHES OF NEW SNOW. NOT EXPECTING TRAVEL PROBLEMS AS THE SNOW WILL BE CONFINED TO THE HIGHEST ELEVATIONS...BUT RECREATION ISSUES WILL ARISE FOR PERSON OUTDOORS ON THIS HOLIDAY WEEKEND. LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. QUIET AND DRY UNEVENTFUL WEATHER THROUGH NEXT WEEK...LITTLE TO DISCUSS. COOL NW FLOW SUNDAY BEHIND DEPARTING STORM SYSTEM WITH AFTERNOON HIGHS RECOVERING TO THE 60S. FLOW TRANSITIONS TO ZONAL MEMORIAL DAY AND TUESDAY...FOLLOWED BY 500 MB RIDGING WEDNESDAY AND THURSDAY. 00Z ECMWF/GFS BOTH FORECAST PEAK HIGH PRESSURE RIDGE INTENSITY AT 586 DM ACROSS NEVADA ON THURSDAY. SUNNY DAYS AND CLEAR NIGHTS WITH A WARMING TREND AND FEW CLOUDS. ALL POP GRIDS ZERO MONDAY THROUGH THURSDAY. NEXT FRIDAY...AFTERNOON TEMPERATURES WILL APPROACH 90 IN THE SW FLOW BEHIND THE DEPARTING RIDGE AXIS. BT AVIATION...STRONG STORM SYSTEM IN NORTHERN CALIFORNIA AT 12Z FRI WILL MOVE TO NORTHERN NYE COUNTY 12Z SAT. MID CLOUD DECKS WILL THICKEN AND LOWER ACROSS NEVADA THROUGH 00Z. -SHRA MOST LIKELY AT KWMC/NW NEVADA THROUGH 00Z. -SHRA/TSRA WILL EXPAND ACROSS NEVADA 00-12Z SAT WITH CEILINGS LOWERING TO MVFR AT TIMES. PRIMARY IMPACT TO AVIATION OPERATIONS IS EXPECTED 12Z SAT-00Z SUN WITH NUMEROUS -SHRA AND ISOLATED -TSRA. CIGS/VIS WILL LOWER TO MVFR AT TIMES WITH MOUNTAINS OBSCURED. BT FIRE WEATHER...RED FLAG WARNING HAS BEEN ISSUED FOR ZONES 455 AND 457 THROUGH 11 PM TONIGHT FOR WIND AND RH COMBINATION CONCERN. MAIN CONCERN IS EASTERN 457 AND SOUTHEAST 455. GREAT BASIN PARK AREA COULD EXCEED 50 MPH AT BASE LEVEL. WINDS WILL REMAIN GUSTY PAST 11 PM TONIGHT HOWEVER RH LEVELS WILL INCREASE THUS REDUCING CONCERN. ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTHERN ZONES TODAY...AND EASTERN ZONES SATURDAY. TEMPERATURES WILL DROP ENOUGH FOR SNOW ACCUMULATIONS ABOVE ABOUT 6500 FEET. SHOWERS WILL TAPER OFF SUNDAY. A WARMING TREND WILL BEGIN ON MEMORIAL DAY AS DRIER CONDITIONS CAN BE EXPECTED NEXT WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY...WHITE PINE COUNTY. && 93/99
Hazardous weather outlook, May 24, 3:29 PM PDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 329 PM PDT THU MAY 24 2012 NVZ030-031-033-034-036-038-039-251400- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 329 PM PDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND A FEW THUNDERSTORMS WILL COVER NORTHERN NEVADA THIS EVENING BEFORE TURNING TO MIXED RAIN AND SNOW SHOWER OVERNIGHT. COVERAGE WILL BE NORTH OF A MONTELLO TO AUSTIN LINE. NO PROBLEMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL CROSS THE GREAT BASIN FRIDAY THROUGH SUNDAY. RAIN AND THUNDERSTORMS FRIDAY AND SATURDAY WILL OCCASIONALLY TURN TO SNOW. THUNDERSNOW IS POSSIBLE AT TIMES. HIGHER ELEVATIONS OF THE RUBY MOUNTAIN...JARBIDGE WILDERNESS...AND MOUNTAINS CLOSE TO THE OREGON...IDAHO BORDERS WILL RECEIVE FROM 2 TO 5 INCHES OF SNOW BY LATE SATURDAY NIGHT. TRAVEL PROBLEMS ARE NOT EXPECTED...BUT CAMPERS...HUNTERS... FISHERMAN...AND OTHER PEOPLE OUT FOR RECREATION NEED TO BE AWARE OF THE COLD AND SNOW POSSIBLE THROUGH SATURDAY. THE LOW WILL EXIT THE REGION AND A WARMING AND DRYING TREND WILL COMMENCE SUNDAY INTO WEDNESDAY. MEMORIAL DAY LOOKS LIKE NICE BARBECUE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ035-037-040-041-251400- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 329 PM PDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. GUSTY WINDS WILL OCCUR THROUGH TONIGHT...DYING DOWN AFTER ABOUT MIDNIGHT. A FEW RAIN SHOWERS MAY OCCUR IN SOUTHERN LANDER AND EUREKA COUNTIES OVER NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL CROSS THE GREAT BASIN FRIDAY THROUGH SUNDAY. RAIN AND THUNDERSTORMS FRIDAY AND SATURDAY WILL OCCASIONALLY TURN TO SNOW IN HIGH VALLEYS AND ON RIDGES. THUNDERSNOW IS POSSIBLE AT TIMES. ELEVATIONS ABOVE ABOUT 7500 FEET COULD RECEIVE FROM 1-3 INCHES OF SNOW THROUGH SATURDAY NIGHT. TRAVEL PROBLEMS ARE NOT EXPECTED...BUT CAMPERS...HUNTERS...FISHERMAN...AND OTHER PEOPLE OUT FOR RECREATION NEED TO BE AWARE OF THE COLD AND SNOW POSSIBLE THROUGH SATURDAY. THE LOW WILL EXIT THE REGION AND A WARMING AND DRYING TREND WILL COMMENCE SUNDAY INTO WEDNESDAY. MEMORIAL DAY LOOKS LIKE NICE BARBECUE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:49 AM PDT | Wind Advisory | LKN | Nye, White Pine | 20 hr |
| May 25, 3:00 AM PDT | Red Flag Warning | LKN | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.